Alert archive / Florida / Areal Flood Warnings in 2021

Areal Flood Warning 4, NWS Tallahassee, FL

July 9, 2021Dixie County, Taylor County, Florida

NWS Tallahassee, FL issued this areal flood warning at Jul 9, 2021, 1:16 PM EDT for Dixie County, Taylor County, Florida. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 9, 2021, 1:16 PM EDT (17:16 UTC)
Expired
Jul 9, 2021, 8:38 PM EDT
In force
7 hr
Issued by
NWS Tallahassee, FL
Area
Storm-based polygon
Flood severity
None

Counties Dixie County, FL, Taylor County, FL

The radar

The Tallahassee radar (KTLH), 120 km from the middle of the area, began a volume at 17:19 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 5.3 hours before the alert went out and 118 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 12:00Z on 2021-07-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1439 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 12:00Z on 2021-07-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 46 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1439 J/kg
Mixed-layer CIN
-41 J/kg
Mixed-layer LCL
864 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
46 m²/s²
0-3 km storm-relative helicity
96 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

359 
WGUS42 KTAE 091716
FLWTAE

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Tallahassee FL
116 PM EDT Fri Jul 9 2021

FLC029-123-101715-
/O.NEW.KTAE.FA.W.0004.210709T1716Z-210710T1715Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Dixie FL-Taylor FL-
116 PM EDT Fri Jul 9 2021

The National Weather Service in Tallahassee has issued a

* Flood Warning for...
  Northwestern Dixie County in Big Bend Florida...
  Southeastern Taylor County in Big Bend Florida...

* Until 115 PM EDT Saturday.

* At 116 PM EDT, Gauge reports indicated earlier heavy rains from 
  Tropical Storm Elsa have flooded the river along the warned area. 
  The stage is expected to crest below the moderate flood level of 
  23 feet.

* Some locations that will experience flooding include...
  Steinhatchee, Tennille, Jena and Clara.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

&&

LAT...LON 2967 8342 2982 8334 2982 8327 2962 8338
      2964 8340 2965 8340 2965 8341

$$

MW
1 follow-up statement
931 
WGUS82 KTAE 100038
FLSTAE

Flood Statement
National Weather Service Tallahassee FL
838 PM EDT Fri Jul 9 2021

FLC029-123-100048-
/O.CAN.KTAE.FA.W.0004.000000T0000Z-210710T1715Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Dixie FL-Taylor FL-
838 PM EDT Fri Jul 9 2021

...FLOOD WARNING IS CANCELLED FOR NORTHWESTERN DIXIE AND 
SOUTHEASTERN TAYLOR COUNTIES...

This areal flood warning has been replaced with a river flood 
warning, which is in effect until the Steinhatchee River falls below 
flood stage.

LAT...LON 2967 8342 2982 8334 2982 8327 2962 8338
      2964 8340 2965 8340 2965 8341

$$

42-DVD

What forecasters said that day

The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this areal flood warning went out at Jul 9, 1:15 PM EDT, 1 minute earlier.

Area forecast discussion, Jul 9, 1:15 PM EDT, 1 minute before
Area Forecast Discussion
National Weather Service Tallahassee FL
115 PM EDT Fri Jul 9 2021

.AVIATION...
[Through 18Z Saturday]

MVFR cigs for most of the afternoon except where storms are
present, ceilings will likely drop to IFR. Scattered to widespread
showers and thunderstorms are forecast through this afternoon and
evening. VFR cigs expected after sunset and for the overnight
hours. Light showers possible again for Saturday morning.

&&

.PREV DISCUSSION [1007 AM EDT]...

.NEAR TERM [Through Tonight]...

The region will remain situated between an upper level trough across
the eastern third of the country and a weakening upper level ridge
across the central Gulf. Above normal deep-layer moisture in between
these two features and the enhanced upper level support on the
eastern side of subtle shortwave will lead to another round of
scattered/widespread showers and storms this afternoon. Weaker
southwesterly flow in the lower levels should allow a better chance
for rain across our Florida counties compared to Thursday as the
seabreeze will be slower to move inland.

With the increased clouds due to this pattern, expect another day
with below average high temperatures in the upper 80s.

.SHORT TERM [Saturday Through Sunday]...

An axis of surface high pressure over the state of Florida will
keep our winds westerly to southwesterly on Saturday with
scattered afternoon showers and thunderstorms expected. On Sunday,
surface high pressure shifts eastward as a low pressure system
over the central US begins to approach, turning our winds more
southerly. Scattered showers and thunderstorms will be possible
across the area again Sunday, with the greatest coverage expected
over south-central Georgia where the axis of higher moisture
resides.

High temperatures are forecast in the upper 80s to low 90s both
afternoons with low temperatures in the low to mid 70s.

.LONG TERM [Sunday Night Through Friday]...

The aforementioned low pressure system stalls well to the north
and retreats northward as high pressure over the western Atlantic
strengthens and shifts towards the SE CONUS. This returns our
local flow regime to southeasterly to easterly through the
remainder of the long term period. Scattered showers and
thunderstorms will be possible each day, with some days
potentially having more coverage as a few troughs with higher
moisture pass across the southern periphery of the area of high
pressure. High temperatures are forecast in the upper 80s to low
80s each day with low temperatures in the low to mid 70s.

.MARINE...

Favorable boating conditions prevail outside of thunderstorms over
the next several days. Southwest winds shift out of the south late
this weekend, before becoming southeasterly to start the work
week.

.FIRE WEATHER...

Moist conditions and scattered showers and storms will
lead to low fire weather concerns.

.HYDROLOGY...

A return to a more typical summertime convective pattern is expected
over the next several days. However, recent rainfall has produced
saturated soils across much of our area, especially in the east Big
Bend and portions of the I-75 corridor from Elsa. As a result,
several local rivers are seeing rises. Suwannee River - Rock Bluff
near Bell is forecast to reach low-end minor flood stage by late
Monday. General rainfall amounts through the period are 1-1.25".

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not requested. However, spotters are always
encouraged to safely report significant weather conditions when they
occur (while following all local, state, and CDC guidelines) by
calling the office or tweeting us @NWSTallahassee.

&&

.PRELIMINARY POINT TEMPS/POPS...

Tallahassee   73  90  73  90  72 /  20  30  10  50  30
Panama City   76  87  75  87  75 /  10  20   0  40  30
Dothan        72  88  72  89  71 /  20  40  10  50  20
Albany        74  90  74  91  72 /  20  40  10  60  20
Valdosta      71  89  72  88  71 /  20  50  10  60  20
Cross City    74  90  73  88  72 /  10  40  20  60  40
Apalachicola  76  86  75  86  75 /  10  20   0  30  30

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
FL...High Rip Current Risk until 10 PM CDT this evening for South
     Walton.

GA...None.
AL...None.
GM...None.
&&

NEAR TERM...Dobbs
SHORT TERM...Merrifield
LONG TERM...Merrifield
AVIATION...Montgomery
MARINE...Merrifield
FIRE WEATHER...Dobbs
HYDROLOGY...IG

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 9, 11:14 AM EDTRip Current StatementTAEWalton12 hr
Jul 9, 12:57 PM EDTAreal Flood AdvisoryTAEFranklin3 hr
Jul 9, 1:49 PM EDTAreal Flood AdvisoryTAEWakulla3 hr
Jul 9, 3:17 PM EDTSpecial Weather StatementTAEHolmes, Jackson, Walton, Washington43 min
Jul 9, 3:25 PM EDTSevere Thunderstorm WarningTAEJackson50 min
Jul 9, 3:57 PM EDTSpecial Weather StatementTAEJackson48 min

Nearby

Areal Flood Warnings in Florida, 2021Every areal flood warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.